Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Depression, anxiety, hepatitis C, taking Zoloft, Sobril, Lergigan, cirrhosis, irritable

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hello. I would like to consult with a doctor concerning thyroid problems and hormonal inbalances. 33 year old female with Depression, Anxiety, Hep C. 180 cm tall, 70 kg. Take Zoloft 100 mg, Sobril 10 mg, Lergigan 200 mg, Diet Caps. Live in Sweden and have been diagnosed with Hep C and Cirrhosis 2 years ago. A biopsi was made that confirmed the cirrhosis and also a tube camera was placed in my throat that reveal healthy prognosis. Am very irratible, very sensitive and feel like something is very wrong with me emotionally and mentally.
Posted Wed, 2 May 2012 in Depression
 
 
Answered by Dr. Rahul Tawde 18 hours later
Hi,

Thanks for your query.

Zoloft can cause a decrease in the effectiveness of the thyroid hormone replacement, and make your TSH rise. What I mean is that it can cause 'hypothyroidism'.

Sobril does not have much effect on thyroid hormones or thyroid function

Lergigan (Promethazine) can also cause mild hypothyroidism

So you have to check your thyroid function tests- free T3, free T4 and TSH. If you have hypothyroid then your TSH will be above normal with or without low free T3 and free T4. If the reports suggest hypothyroidism, you will have to take levothyroxine tablets.

‘Am very irratible, very sensitive and feel like something is very wrong with me emotionally and mentally.’ – these symptoms are probably related to your anxiety and depression. They have nothing to do with hypothyroidism .

These are some of the symptoms of hypothyroidism- Fatigue, weakness, weight gain or increased difficulty losing weight, coarse & dry hair, dry, rough pale skin, hair loss, cold intolerance (you can't tolerate cold temperatures like those around you),muscle cramps and frequent muscle aches, constipation, irritability, memory loss, abnormal menstrual cycles and decreased libido. Depression can rarely be seen in hypothyroidism.

Do not worry too much. If any of your symptoms are due to hypothyroidism, they will definitely improve with 'thyroxine' replacement. So go ahead and check your thyroid function tests and treatment of any thyroid problem you may have is very simple. You could get these test done easily at under guidance of your primary care physician.

To reduce irritability and to manage stress, I would strongly recommend yoga or meditation. I also want to reassure you that your doctor would have done all other tests and probably no other problem was detected. So why worry about all these things?

Hope this answer is both reassuring and informative. Should you have any additional concerns, I am available to address them as well.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor